Alert archive / Wisconsin / Areal Flood Warnings in 2016
Areal Flood Warning 7, NWS La Crosse, WI
NWS La Crosse, WI issued this areal flood warning at Aug 19, 2016, 8:57 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2016, 8:57 AM CDT (13:57 UTC)
- Expired
- Aug 19, 2016, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 65 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -260 m²/s²
- 0-3 km storm-relative helicity
- -249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this areal flood warning went out at Aug 19, 7:11 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 19, 7:11 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 711 AM CDT FRI AUG 19 2016 .SHORT TERM...(Today and tonight) Issued at 349 AM CDT Fri Aug 19 2016 Main forecast concerns are on strong to perhaps isolated severe thunderstorms today with the potential for heavy rainfall and strong winds. Thunderstorms were ongoing early this morning mainly across portions of southeast Minnesota into west central and central Wisconsin. These storms have been producing periods of heavy rainfall along with gusty winds of 30 to 40 mph. The heaviest rain has been falling across northern Buffalo, Trempealeau, and western Jackson counties. After the storms taper off later this morning, we should see another round of showers and storms this afternoon along a frontal boundary sliding in from the northwest. Afternoon MUCAPE values climb into the 1500 to 3000 J/KG range this afternoon. Much of the shear in lagging behind the front behind the highest MUCAPE values. The bigger concern, assign from isolated damaging winds with the storms this afternoon, will be the potential for heavy rainfall with any storms today. Precipitable water values will climb to around 2 inches today. Meanwhile a vigorous trough pushes in from the northwest and a surface low is expected to deepen across the upper Mississippi River Valley and as it does periods of shower and storms will continue. Forecast models are edgeing into two camps, the NAM and GEM are rather strong with a heavy rainfall across much of the local area with the low tracking across western Wisconsin. The ECMWF and the GFS take the low further to the northeast and don't deepen it until is over eastern Lake Superior, which means less rain for the local area. At this time rain is looking likely from late this afternoon all the way through Saturday. Monitor forecasts closely as we could see an additional 1 to locally 3 inches of rain during this timeframe. Rises on rivers are likely with the potential for some flooding. Cooler air will also arrive with the low pressure system, making it feel more like autumn a times. .LONG TERM...(Saturday through Thursday) Issued at 349 AM CDT Fri Aug 19 2016 Rain looks to continue into Saturday tapering to scattered showers as we go into Sunday as the upper trough swings through. Temperatures then look to warm slightly by the middle of next week but then chances for more showers and storms return. Weak troughing then looks to setup across the upper Midwest late in the week into next weekend with some low chances for showers and storms and rather conformable temperatures. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 711 AM CDT Fri Aug 19 2016 The showers and storms will move east of the area by 19.16z and then another round of showers and storms will move into the area between 19.21z and 19.24z. This precipitation will then continue through tonight. The heavier showers and storms will reduce visibilities and ceilings into the IFR/MVFR range. However the timing is far from certain...so did not include this at this time. && .HYDROLOGY...Through this weekend. Issued at 349 AM CDT Fri Aug 19 2016 The potential for flooding will continue into the weekend as we see repeated rounds of showers and thunderstorms. Additional rainfall amounts of 1 to locally 3 inches are possible. In addition to the flash flood threat today, flooding along the main rivers may become a concerns by later in the weekend into early next week. Monitor the weather closely, especially if you have interests along area rivers and streams. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...BOYNE HYDROLOGY...WETENKAMP
Hazardous weather outlook, Aug 19, 5:04 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 504 AM CDT FRI AUG 19 2016 IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055- 061-201200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE- MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 504 AM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN... SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH TONIGHT. SOME OF THE STORMS MAY PRODUCE STRONG WIND GUSTS AND HEAVY RAINFALL WHICH COULD LEAD TO FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS CHANCES CONTINUE INTO SATURDAY. THE STORMS MAY PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO FLOODING. CHANCES FOR THUNDERSTORMS RETURN TUESDAY NIGHT THROUGH THURSDAY. ITS TOO EARLY TO DETERMINE IF THERE WOULD BE ANY SEVERE WEATHER THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING OR STRONG WINDS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-WIZ017-029-032>034-201200- WABASHA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- 504 AM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH TONIGHT. THESE STORMS MAY PRODUCE HEAVY RAINFALL AND GUSTY WINDS. LOCATIONS ACROSS WEST CENTRAL WISCONSIN AND SOUTHEAST MINNESOTA THAT HAVE RECENTLY RECEIVED HEAVY RAIN WILL BE THE MOST SUSCEPTIBLE TO FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS CHANCES CONTINUE INTO SATURDAY. THE STORMS MAY PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO FLOODING. CHANCES FOR THUNDERSTORMS RETURN TUESDAY NIGHT THROUGH THURSDAY. ITS TOO EARLY TO DETERMINE IF THERE WOULD BE ANY SEVERE WEATHER THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING OR STRONG WINDS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
In the hours before
Special weather statement, Aug 19, 3:27 AM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
327 AM CDT FRI AUG 19 2016
MNZ079-087-088-WIZ029-032>034-041-042-190930-
WINONA-WABASHA-OLMSTED-MONROE-LA
CROSSE-TREMPEALEAU-CLARK-BUFFALO-JACKSON-
327 AM CDT FRI AUG 19 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINONA...EASTERN
WABASHA...SOUTHEASTERN OLMSTED...SOUTHWESTERN CLARK...NORTHWESTERN
MONROE...WESTERN JACKSON...TREMPEALEAU...LA CROSSE AND BUFFALO
COUNTIES...
AT 326 AM CDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM
7 MILES SOUTHEAST OF PLUM CITY TO NEAR ALTURA TO NEAR CHATFIELD.
MOVEMENT WAS EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
ALTURA AROUND 330 AM CDT.
LEWISTON AND BUFFALO AROUND 335 AM CDT.
ROLLINGSTONE...STOCKTON AND MODENA AROUND 340 AM CDT.
WINONA...GOODVIEW AND FOUNTAIN CITY AROUND 345 AM CDT.
MONDOVI AROUND 350 AM CDT.
ARCADIA AND TREMPEALEAU AROUND 400 AM CDT.
LAT...LON 4406 9208 4443 9216 4441 9208 4459 9202
4460 9092 4463 9092 4463 9084 4412 9079
4375 9101 4375 9125 4378 9124 4385 9129
4385 9220
TIME...MOT...LOC 0826Z 265DEG 44KT 4456 9208 4406 9201 4383 9215
JSBLocal storm report, Aug 19, 4:27 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
427 AM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD PLEASANTVILLE 44.45N 91.30W
08/19/2016 TREMPEALEAU WI LAW ENFORCEMENT
WATER FROM ELK CREEK REPORTED OVER STATE ROAD 93 NEAR
COUNTY ROAD E. STATE ROAD 93 IS CLOSED BETWEEN
INDEPENDENCE AND ELEVA.
&&
BOYNELocal storm report, Aug 19, 4:34 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
434 AM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM FLASH FLOOD 6 NNW TUNNEL CITY 44.08N 90.61W
08/19/2016 MONROE WI LAW ENFORCEMENT
WATER 1 FOOT DEEP OVER COUNTY RD E
&&
BOYNELocal storm report, Aug 19, 4:57 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
457 AM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLASH FLOOD LA CROSSE 43.81N 91.25W
08/19/2016 LA CROSSE WI LAW ENFORCEMENT
STREET FLOODING WAS REPORTED ALONG MORMON COULEE NEAR THE
QUIK TRIP AND ALONG WEST AVENUE BY MAYO.
&&
BOYNELocal storm report, Aug 19, 5:39 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
539 AM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM HEAVY RAIN CATARACT 44.08N 90.85W
08/19/2016 M4.25 INCH MONROE WI TRAINED SPOTTER
24 HOUR TOTAL.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Aug 19, 5:51 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
551 AM CDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 AM FLASH FLOOD MONDOVI 44.57N 91.67W
08/19/2016 BUFFALO WI LAW ENFORCEMENT
FLOODING IS OCCURRING NEAR THE INTERSECTION OF EAST MAIN
STREET AND MEMORIAL DRIVE.
0517 AM FLASH FLOOD 3 W MONDOVI 44.57N 91.73W
08/19/2016 BUFFALO WI LAW ENFORCEMENT
FLOODING IS OCCURRING ON COUNTY ROAD A WEST OF THE
INTERSECTION WITH COUNTY ROAD TT
&&
BOYNEThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:13 PM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland, Vernon | 62 min |
| Aug 18, 7:49 PM CDT | Special Weather Statement | ARX | Grant, Richland | 41 min |
| Aug 19, 12:20 AM CDT | Special Weather Statement | ARX | Pepin | 25 min |
| Aug 19, 1:05 AM CDT | Special Weather Statement | ARX | Jackson | 25 min |
| Aug 19, 1:41 AM CDT | Special Weather Statement | ARX | Jackson, Trempealeau | 34 min |
| Aug 19, 2:29 AM CDT | Special Weather Statement | ARX | Jackson | 61 min |
| Aug 19, 2:57 AM CDT | Special Weather Statement | ARX | La Crosse | 33 min |
| Aug 19, 3:00 AM CDT | Special Weather Statement | ARX | Buffalo | 60 min |
| Aug 19, 3:20 AM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 3 hr |
| Aug 19, 3:27 AM CDT | Special Weather Statement | ARX | Buffalo, La Crosse, Trempealeau | 63 min |
| Aug 19, 3:51 AM CDT | Areal Flood Advisory | ARX | Jackson, Monroe | 3 hr |
| Aug 19, 4:09 AM CDT | Areal Flood Advisory | ARX | La Crosse, Monroe | 3 hr |
| Aug 19, 6:12 AM CDT | Areal Flood Warning | ARX | Buffalo, Trempealeau | 3 hr |
| Aug 19, 6:45 AM CDT | Areal Flood Advisory | ARX | Jackson, Monroe | 3 hr |
| Aug 19, 9:08 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 5 days |
| Aug 19, 9:43 AM CDT | Areal Flood Advisory | ARX | Jackson, Monroe | 3 hr |
| Aug 19, 2:14 PM CDT | Flash Flood Watch | ARX | Adams, Buffalo, Jackson, Juneau, Monroe, Trempealeau | 22 hr |
| Aug 19, 1:47 AM CDT | Special Weather Statement | ARX | Dodge, Mower | 58 min |
| Aug 19, 2:23 AM CDT | Special Weather Statement | ARX | Dodge, Mower, Olmsted, Wabasha | 52 min |
Nearby
Areal Flood Warnings in Wisconsin, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.